Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 332, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 1998, 11:41 AM CDT for Texas County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1998, 11:41 AM CDT (16:41 UTC)
- Expired
- Sep 30, 1998, 12:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Texas County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 301641 RRA SVRSGF MOC215-301730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1141 AM CDT WED SEP 30 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 1230 PM CDT * AT 1140 AM DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF PENNIES. THESE STORMS WERE LOCATED IN A LINE FROM BENDAVIS IN WESTERN TEXAS COUNTY TO MOUNTAIN GROVE AND WERE MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... AREAS SOUTH OF HOUSTON SIMMONS AND CABOOL BY NOON SEVERE THUNDERSTORM STRAIGHT LINE WINDS CAN OFTEN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR OWN PERSONAL SAFETY...MOVE TO A SAFE AREA OR SHELTER IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:44 AM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Sep 30, 2:44 AM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT WED SEP 30 1998 WELL...SFC FNT IS ALONG A RSL-MKC-MDF. BUBBLE HI OVR EMP AND LATEST ADAP DENOTING -6 LIS AND STRONG MIXING RATIOS OVR CWA. 88D SHOWING SGFNT BOW ECHO FRM GREENFIELD TO LOCKWOOD. SELS DY1 SEEMS REASONABLE WITH K INDICES OF 25-30...PESKY BNDRY TO N AND W-NW FLOW ALOFT. CWA HAS BEEN GRABBED TWICE IN LAST TWO DAYS WITH NW FLOW. WL DEFINITELY KP CURRENT SCT POPS IN FCST ATTM. FCST DILEMMA IS NOT THE POPS BUT RATHER THE BIG COOL DOWN ON THU... ALL 3 MODELS ARE IN SOME GENERAL AGREEMENT TO TAKE PRODIGIOUS HIGH AND PUSH FNT THRU ON THU WITH A COOL OVERRUNNING EVENT. LOOKS LIKE RAIN SHOULD CONT IN FCST LIKE FAN SUGGESTS. AVN IS KICKING THE NGM PANTS LAST FEW NIGHTS AND WL LEAN TOWARD AVN AGAIN AS IT HISTORICALLY HANDLES NW FLOW ALOFT BETTER. RECOMMENDATION FOR FCST GUIDANCE AND COORDINATION ONLY... SGF...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 85 TO 90. JLN...VARIABLE CLOUDINESS WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH AROUND 90. AIZ/VIH...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 80 TO 85. CCF INFO SGF BE 087/059 065/050 058 04443 JLN BE 090/062 069/051 062 04443 GORDON
In the hours before
Local storm report, Sep 30, 6:32 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
632 AM CDT WED SEP 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 AM LIBERAL MO 60 MPH TSTM GUST
09/30/98 BARTON
0202 AM LAMAR MO WIND DAMAGE
09/30/98 BARTON SEVERAL TREES AND POWER
LINES DOWN. REPORT FROM
SO.
0202 AM LAMAR MO .75 INCH HAIL
09/30/98 BARTON
0225 AM GOLDEN CITY MO WIND DAMAGE
09/30/98 BARTON 70 MPH WINDS KNOCKED
DOWN TREES...POWER
LINES AND DAMAGE SOME
ROOFS. REPORT FROM SO.
0310 AM MT VERNON P MO 70 MPH TSTM GUST
09/30/98 LAWRENCE REPORT FROM PUBLIC.
CR/AF/JDGLocal storm report, Sep 30, 6:32 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
632 AM CDT WED SEP 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 AM LIBERAL MO 60 MPH TSTM GUST
09/30/98 BARTON
0202 AM LAMAR MO WIND DAMAGE
09/30/98 BARTON SEVERAL TREES AND POWER
LINES DOWN. REPORT FROM
SO.
0202 AM LAMAR MO .75 INCH HAIL
09/30/98 BARTON
0225 AM GOLDEN CITY MO WIND DAMAGE
09/30/98 BARTON 70 MPH WINDS KNOCKED
DOWN TREES...POWER
LINES AND DAMAGE SOME
ROOFS. REPORT FROM SO.
0310 AM MT VERNON P MO 70 MPH TSTM GUST
09/30/98 LAWRENCE REPORT FROM PUBLIC.
CR/AF/JDGSpecial weather statement, Sep 30, 7:15 AM CDT, 4 hours 26 minutes before
MOZ057>058-077-089-301320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 AM CDT WED SEP 30 1998 FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING COUNTIES. ...IN MISSOURI... BARTON AND WESTERN DADE FLASH FLOOD WARNING CONTINUES FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... MARIES AND EASTERN MILLER UNTIL 820 AM CDT AT 710 AM CDT...DOPPLER RADAR INDICATES THAT THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED OVER THE ABOVE MENTIONED COUNTIES. DOPPLER RADAR ESTIMATES FROM EARLIER THIS MORNING INDICATED THAT BETWEEN 1 AND 1.5 INCHES OF RAIN FELL ACROSS PARTS OF BARTON AND WESTERN DADE COUNTIES AND 1.5 TO 2.5 INCHES OF RAIN FELL OVER MARIES AND EASTERN MILLER COUNTIES. THE THREAT OF FLASH FLOODING HAS ENDED IN BARTON AND WESTERN DADE COUNTIES. RUNOFF LIKELY CONTINUES IN MARIES AND EASTERN MILLER COUNTIES AND THE THREAT OF FLOODING CONTINUES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION. FOSTER
Special weather statement, Sep 30, 7:15 AM CDT, 4 hours 26 minutes before
MOZ057>058-077-089-301320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 AM CDT WED SEP 30 1998 FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING COUNTIES. ...IN MISSOURI... BARTON AND WESTERN DADE FLASH FLOOD WARNING CONTINUES FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... MARIES AND EASTERN MILLER UNTIL 820 AM CDT AT 710 AM CDT...DOPPLER RADAR INDICATES THAT THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED OVER THE ABOVE MENTIONED COUNTIES. DOPPLER RADAR ESTIMATES FROM EARLIER THIS MORNING INDICATED THAT BETWEEN 1 AND 1.5 INCHES OF RAIN FELL ACROSS PARTS OF BARTON AND WESTERN DADE COUNTIES AND 1.5 TO 2.5 INCHES OF RAIN FELL OVER MARIES AND EASTERN MILLER COUNTIES. THE THREAT OF FLASH FLOODING HAS ENDED IN BARTON AND WESTERN DADE COUNTIES. RUNOFF LIKELY CONTINUES IN MARIES AND EASTERN MILLER COUNTIES AND THE THREAT OF FLOODING CONTINUES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION. FOSTER
Special weather statement, Sep 30, 8:24 AM CDT, 3 hours 17 minutes before
MOZ057>058-301415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 824 AM CDT WED SEP 30 1998 THE FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING COUNTIES... ...IN CENTRAL MISSOURI... MARIES MILLER AT 820 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PREVIOUSLY PRODUCED FLASH FLOODING OVER EASTERN MILLER AND MARIES COUNTIES HAD MOVED SOUTHEAST OUT OF THE AREA. BECAUSE THERE IS NO LONGER A THREAT OF FLASH FLOODING ACROSS THIS AREA...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. PEOPLE ACROSS THE AREA ARE STILL URGED TO USE EXTRA CAUTION WHEN TRAVELING ROADS WITH LOW WATER CROSSINGS. VESPER
Special weather statement, Sep 30, 8:24 AM CDT, 3 hours 17 minutes before
MOZ057>058-301415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 824 AM CDT WED SEP 30 1998 THE FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING COUNTIES... ...IN CENTRAL MISSOURI... MARIES MILLER AT 820 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PREVIOUSLY PRODUCED FLASH FLOODING OVER EASTERN MILLER AND MARIES COUNTIES HAD MOVED SOUTHEAST OUT OF THE AREA. BECAUSE THERE IS NO LONGER A THREAT OF FLASH FLOODING ACROSS THIS AREA...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. PEOPLE ACROSS THE AREA ARE STILL URGED TO USE EXTRA CAUTION WHEN TRAVELING ROADS WITH LOW WATER CROSSINGS. VESPER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:36 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Sep 30, 2:13 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 47 min |
| Sep 30, 2:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 46 min |
| Sep 30, 3:22 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 48 min |
| Sep 30, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 67 min |
| Sep 30, 4:07 AM CDT | Flash Flood Warning | SGF | Barton, Dade | 3 hr |
| Sep 30, 4:17 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 4 hr |
| Sep 30, 4:49 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 66 min |
| Sep 30, 10:21 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 34 min |
| Sep 30, 10:55 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 65 min |
| Sep 30, 11:19 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.